[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.197.114. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1985

Transepidermal Elimination Following the Use of a Topical Adrenal Steroid

Author Affiliations

From the Departments of Dermatology, Washington Hospital Center, Washington, DC (Dr Katz), and The Johns Hopkins Medical Institutes, Baltimore (Dr Hood).

Arch Dermatol. 1985;121(3):412-413. doi:10.1001/archderm.1985.01660030134036
Abstract

The concept of transepidermal elimination was described by Mehregan1 as a mechanism by which the skin may rid itself of a foreign material. In the primary perforating disorders of the skin, the "foreign" material that is spontaneously extruded through the epidermis represents altered dermal substances.2 Goette3 recently reported a case of transepidermal elimination of altered collagen that developed in a psoriatic plaque following intralesional adrenal steroid injections. Herein, we describe a patient with psoriasis who developed a clinically and histologically similar lesion following the use of a new potent topical adrenal steroid preparation, betamethasone dipropionate ointment (Diprolene).

Report of a Case  A 67-year-old woman had a six-month history of a skin eruption on her lower back and elbows. She had been an insulin-dependent diabetic for many years and was taking a diuretic for hypertension. Physical examination revealed classic thick psoriatic plaques on the skin over the elbows

First Page Preview View Large
First page PDF preview
First page PDF preview
×